Posted by Steve (126.96.36.199) on February 07, 2001 at 00:05:19:
In Reply to: Any problems with hypothyroidism?? posted by jstone on February 02, 2001 at 18:19:41:
I'm 40, and have had clusters since about 16. From about 1988 through '95 I kept trying lots of drugs, including cortisone, voltaren, verapamil, inderal, lopresor, imipramine, and I don't remember what else doctors tried. Nothing worked, but my formerly predictable clusters became unpredictable. I gave up treating because I felt like a guinea pig, and felt that the "cures" made things worse, not better.
In 1997, at age 37, I was diagnosed as mildly hypothyroid. I also asked my doctor for testosterone test because I had zero sex drive, but that doctor said it was all in my head. A year later I got new doctor, who found I was quite low testosterone. My personal feeling (unscientific) is that headache drugs screwed up my endocrine system.
One thing I find extremely interesting is that my clusters had lapsed for about 2 years, during the period I now know I was hypotestosterone. Once I started getting testosterone replacement shots, cluster came back.
By the way, I disliked the testosterone shots, and stopped, and then my natural testosterone levels came back (at least to low normal, and operational again).
I'm in my second cluster since my testosterone levels have been normal...
Answering your questions: cold hands and feet, yes. Low sex drive, not anymore. Depression no. Anxiety, not particularly. Thinning hair- not unusually so for 40 yrs old. I had a few panic attacks in college, but none since. Concentration or memory problems- I write everything down if I need to remember.
You should have your testosterone checked. If it is low, that may be response to thyroid loss. And lack of testosterone can lead to osteoporosis for men, just as lack of estrogen causes it for women. My bone density turned out to be low, but I'm not worrying about it since my testosterone is high enough again.
Good luck to you- Steve
Post a Followup